Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 13, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jul 2, 2020, 3:29 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2020, 3:29 AM PDT (10:29 UTC)
- Expired
- Jul 3, 2020, 2:59 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
392 WHUS76 KEKA 021029 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 329 AM PDT Thu Jul 2 2020 PZZ470-475-021830- /O.CAN.KEKA.GL.W.0016.000000T0000Z-200702T1800Z/ /O.NEW.KEKA.SE.W.0013.200702T1029Z-200703T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 329 AM PDT Thu Jul 2 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-021830- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200703T1600Z/ Pt St George to Cape Mendocino out 10 nm- 329 AM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-021830- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 329 AM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
618 WHUS76 KEKA 021608 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 908 AM PDT Thu Jul 2 2020 PZZ470-475-030000- /O.CON.KEKA.SE.W.0013.000000T0000Z-200703T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 908 AM PDT Thu Jul 2 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 9 to 12 feet with a dominant period around 10 seconds. Winds N 15 to 25 kt with local gusts 30 to 35 kt to the lee of Cape Mendocino. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-030015- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200703T1600Z/ Pt St George to Cape Mendocino out 10 nm- 908 AM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts around 25 kt and steep seas 6 to 9 feet. Highest gusts near Pt St George. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-030015- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 908 AM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt. Local gusts up to 35 kt downwind of Cape Mendocino. Steep seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
072 WHUS76 KEKA 022145 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PDT Thu Jul 2 2020 PZZ470-030545- /O.CAN.KEKA.SE.W.0013.000000T0000Z-200703T0000Z/ /O.EXA.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt. Local gusts up to 30 kt near Pt St George. Steep seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-030545- /O.EXT.KEKA.SE.W.0013.000000T0000Z-200703T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PDT Thu Jul 2 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 9 to 11 feet with a dominant period 9 to 10 seconds. Winds N 15 to 25 kt with local gusts 30 to 35 kt to the lee of Cape Mendocino. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-030545- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200703T1600Z/ Pt St George to Cape Mendocino out 10 nm- 245 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Northwest winds 5 to 15 kt, but locally stronger winds with gusts around 30 kt this evening near Pt St George. Steep seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-030545- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 245 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt. Locally higher winds with gusts up to 35 kt downwind of Cape Mendocino. Steep seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
723 WHUS76 KEKA 030349 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 PM PDT Thu Jul 2 2020 PZZ475-031000- /O.CON.KEKA.SE.W.0013.000000T0000Z-200703T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 PM PDT Thu Jul 2 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 9 to 11 feet with a dominant period 9 to 10 seconds. Winds N 15 to 25 kt with local gusts to 35 kt to the lee of Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-031200- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200703T1600Z/ Pt St George to Cape Mendocino out 10 nm- 849 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...Steep seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-031200- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 849 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt. Gusts up to 30 kt near Pt St George. Steep seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-031200- /O.CON.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 849 PM PDT Thu Jul 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt. Locally higher winds with gusts up to 35 kt downwind of Cape Mendocino. Steep seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
848 WHUS76 KEKA 030959 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PDT Fri Jul 3 2020 PZZ475-031800- /O.CAN.KEKA.SE.W.0013.000000T0000Z-200703T1000Z/ /O.NEW.KEKA.SC.Y.0059.200703T1000Z-200705T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PDT Fri Jul 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-031100- /O.CAN.KEKA.SC.Y.0058.000000T0000Z-200703T1600Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PDT Fri Jul 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ455-470-031100- /O.CAN.KEKA.SC.Y.0058.000000T0000Z-200704T1300Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PDT Fri Jul 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 1, 3:30 PM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
330 PM PDT Wed Jul 1 2020
.SYNOPSIS...Near seasonal temperatures and dry weather will persist
across Northwest California over the next seven days. Northwest to
west breezes will continue for at least the next couple of
afternoons, but will trend lighter compared to earlier in the week.
Marine stratus will be rather limited to the overnight and morning
hours, mainly along the Humboldt coast and up the Eel River
Valley.
&&
.DISCUSSION...Northwest California is seeing another sunny and
breezy afternoon, which is somewhat unusual for early July.
Stratus was present through the lower Eel River Valley and up the
coast past Trinidad and up toward Klamath this morning, but eroded
and cleared quickly with a rather weak inversion and a fairly thin
cloud layer. Aside from the sun, north winds are making their
presence known once again, particularly along the coast and near-
coastal ridges....while funneling up some of the river valleys
across the interior as more westerly breezes this afternoon. These
winds should ease a bit each day through the end of the week and
into the start of the weekend, but there will continue to be at
least light to moderate onshore breezes each afternoon; locally
stronger from Cape Mendocino southward. Stratus may just be
limited to the lower Eel River Delta up to perhaps Eureka late
tonight and Thursday morning.
Otherwise, weather through the weekend will remain quite stagnant
through the weekend. Interior highs will top out around 90
degrees in the warmer spots, with onshore breezes keeping coastal
areas generally in the 60s. Guidance shows the trough currently
over the Western U.S. will begin to retrograde Thursday and
eventually lift into the Pacific Northwest and southern British
Columbia this weekend. This will result in afternoon highs across
the interior being a few degrees cooler and the marine layer
deepening the latter part of the work week. This may also lead to
stratus being a bit more stubborn to clear out on Friday. High
pressure will build over the Southwest U.S. the latter part of the
week and will try to build into the region this weekend. Inland
temperatures are expected to warm by a few degrees as a result.
Guidance then shows a couple of shortwaves moving through the area
late this weekend and into early next week, with general
troughing redeveloping over the Pacific Northwest early next week.
All in all, these changes will result in very little difference
in our weather over the next seven days. Dry conditions will
continue and near to slightly below seasonal temperatures will
prevail.
&&
.AVIATION...Gusty northerly winds are occurring along the coast due
to a strong pressure gradient. Gusts 25 to 35 kt at KCEC and KACV
will continue into the evening, then gradually diminish during
the night. HREF model suggests the development of rather limited
patchy low clouds along the coast overnight, especially in the
vicinity of Humboldt Bay. This may result in lower MVFR or IFR
ceilings and some light mist creeping up as far north as ACV late
tonight, but it will probably be rather short-lived Thursday
morning. Some haze may continue to limit visibility at CEC to 4-5
SM this evening, along with occasional light mist overnight,
otherwise CEC should stay largely clear into Thursday. Meanwhile,
VFR conditions will prevail across most of interior northwest
California, including UKI. /ZVS
&&
.MARINE...Strong northerlies continue across the area. The Gale
Warning for the outer waters will continue through Thursday morning.
An elevated sea state will persist after the gales end, and a short
period Hazardous Seas Warning may be needed before the sea state
finally subsides to advisory levels. The Small Craft Advisory for
the S inner waters has also been extend through early Saturday
morning. Otherwise, no headline changes have been made. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 AM PDT Friday for PZZ450.
Gale Warning until 11 AM PDT Thursday for PZZ470-475.
Small Craft Advisory until 6 AM PDT Saturday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 2, 2:44 AM PDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 244 AM PDT Thu Jul 2 2020 CAZ101>115-030945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 244 AM PDT Thu Jul 2 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.